MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and the m1 segment of the middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a penumbra system red 43 reperfusion catheter (red43), a benchmark bmx96 access system (bmx96), a non-penumbra sheath (8f terumo), and a guidewire.During the procedure, the physician completed one pass using the red72.While attempting to remove the red72 from the bmx96 after completion of the first pass, the physician noticed that the red72 unraveled and fractured at the distal end under fluoroscopy.It was reported that the bmx96 was herniating into the external carotid artery (eca) due to the patient¿s anatomy.The bmx96 containing the fractured distal portion of the red72 was removed and the fractured portion of the red72 was then removed from the bmx96 on the back table.The procedure was completed using another red72, the same red 43, the same bmx96, the same sheath, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red72 confirmed that the catheter was fractured.If the red72 is retracted against resistance, damage such as a fracture may occur.Based on the reported event, the patient¿s anatomy may have contributed to resistance during the procedure.Further evaluation revealed bends along the length of the catheter shaft.The damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20652628
Report Number3005168196-2024-00380
Device Sequence Number8324997
Product Code NRY
UDI-Device Identifier00815948023932
UDI-Public00815948023932
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Catalogue NumberRED72KIT
Device Lot NumberF110881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Date Report Sent to FDA01/01/2005